Lightning, Thayer
- When
- June 27, 10:30 AM CST
- Where
- Thayer County, Hebron
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.170, -97.580
A rogue thunderstorm traversed Thayer County. This storm dumped up to two inches of rain in some parts of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
A rogue thunderstorm traversed Thayer County. This storm dumped up to two inches of rain in some parts of the county. A lightning bolt struck the Courthouse in Hebron. This resulted in minor damage to the county's computer system. County employees in the building remarked how they felt the hair on their arms stand on end and a tingling sensation. This was followed by very bright flash of light and a loud pop that sounded like a gunshot. No injuries occurred in the building. (source: Hebron Journal-Register Newspaper).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 27, 10:26 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1126 AM CDT WED JUN 27 2007 .UPDATE...THE PRECIPITATION BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS OVER OUR SOUTHEAST HAS PROVED TO BE AN EFFICIENT RAIN PRODUCER THROUGH THE PAST 2-3 HOURS. RAIN REPORTS AND RADAR ESTIMATED PRECIPITATION SUGGEST A FEW LOCATIONS HAVE LIKELY PICKED UP MORE THAN AN INCH OF RAIN THROUGH THIS MORNING. WHILE RECENT RADAR TRENDS HAVE SHOWN A SLIGHT DECREASE IN PRECIPITATION INTENSITY...HAVE GONE AHEAD AND UPDATED THE GRIDS TO REFLECT LOCALLY HEAVY RAIN ACROSS THE SOUTHEAST THROUGH THIS AFTERNOON. ALSO DECREASED TEMPERATURES INTO THE UPPER 70S ACROSS EXTREME SOUTHEASTERN PORTIONS OF THE CWA TO ACCOUNT FOR THE RAIN AND CLOUD COVER. REMAINDER OF THE DAYTIME FORECAST PACKAGE LOOKS GOOD WITH NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 916 AM CDT WED JUN 27 2007/ UPDATE...LIGHTNING HAS BEEN ON THE INCREASE WITHIN A BAND OF PRECIPITATION ACROSS OUR SOUTHEAST THIS MORNING. UPDATED WORDING TO REFLECT SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THIS SAME AREA THROUGH THE REMAINDER OF THE DAY. ISOLATED SHOWERS ACROSS THE NORTH HAVE DISSIPATED THROUGH THE LAST HOUR AND AS A RESULT...KEPT THESE ZONES DRY. ALSO UPDATED HWO TO REFLECT CHANCES FOR THUNDERSTORMS ACROSS THE SOUTHEAST. PREV DISCUSSION... /ISSUED 611 AM CDT WED JUN 27 2007/ AVIATION...EXPECT VFR CONDITIONS THROUGHOUT THE TAF. COULD BE SOME VICINITY SHOWERS FOR THE FIRST FEW HOURS OF THE TAF NEAR A FRONT AT 850 MB. CEILINGS SHOULD SCATTER BY 00Z THURSDAY. WIND SPEEDS WILL BE JUST ABOVE 12 KTS BETWEEN 15Z WEDNESDAY AND 00Z THURSDAY. WIND DIRECTION SHOULD GENERALLY BE FROM THE NORTHEAST THROUGHOUT THE TAF AS WELL. PREV DISCUSSION... /ISSUED 233 AM CDT WED JUN 27 2007/ DISCUSSION...THE SURFACE COOL FRONTAL BOUNDARY HAD PUSHED THROUGH OUR NEBRASKA CWA AND INTO NORTH CENTRAL KANSAS EARLY THIS MORNING. HIGH PRESSURE WAS BUILDING SOUTH BEHIND THE FRONT ADVECTING IN DRIER AND COOLER AIR WITH SURFACE DPS LOWERING INTO THE 50S. TO THE SOUTH AN UPPER LOW PRESSURE SYSTEM IN OKLAHOMA/SOUTHERN KANSAS WILL GENERATE SHOWERS AS IT SLOWLY FILLS AND SHIFTS EASTWARD. MAIN QUESTION FOR TODAY IS HOW FAR NORTHWEST THE SHOWER ACTIVITY WILL REACH. ATTM IT APPEARS OUR SOUTHEAST WILL BE ON THE PERIPHERY OF THE MAIN PCPN ACTIVITY AND HAVE TIGHTENED THE PCPN GRADIENT GIVEN THE DRY AIR ADVECTING SOUTHEAST BEHIND THE FRONT. WILL CONTINUE TO MONITOR TRENDS AS THE GRADIENT MAY NEED TO BE SHARPENED FURTHER. CLOUD COVER AND COOLER AIR BEHIND THE FRONT WILL RESULT IN A SLIGHTLY COOLER DAY OVERALL WITH HIGHS A FEW DEGREES BELOW NORMAL. THE FORECAST DRIES TONIGHT AS THE UPPER SYSTEM TO THE SOUTHEAST EDGES FARTHER EAST. LOW TEMPERATURES TONIGHT WILL ALSO DROP BELOW NORMAL WITH LOWS IN THE 50S TO THE LOWER 60S IN THE DRIER AIRMASS. AN UPPER RIDGE OF HIGH PRESSURE BUILDS EAST TONIGHT AND EXPANDS ONTO THE CENTRAL PLAINS THROUGH THE REST OF THE WORKWEEK. A COOLER...EASTERLY LOWLEVEL FLOW IS MAINTAINED ON THURSDAY WITH TEMPERATURES REMAINING NEAR 80F OR IN THE LOWER 80S...THEN RETURN FLOW SETS UP THURSDAY NIGHT WITH A RETURN OF SOUTHERLY WINDS ON FRIDAY. TEMPERATURES WARM FRIDAY AND INTO THE WEEKEND AS THE THERMAL AND UPPER RIDGE AXIS EXPAND FARTHER EAST FROM THE HIGH PLAINS AND ONTO THE CENTRAL PLAINS. TEMPERATURES WILL RETURN TO THE 90S FOR HIGHS OVER THE WEEKEND AND INTO NEXT WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1036 AM CDT WED JUN 27 2007 KSZ005>007-017>019-NEZ064-076-077-085>087-281200- CLAY-FILLMORE-JEWELL-MITCHELL-NUCKOLLS-OSBORNE-PHILLIPS-ROOKS-SMITH- THAYER-WEBSTER-YORK- 1036 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTH OF A LINE FROM YORK...TO CLAY CENTER...TO RED CLOUD...TO PHILLIPSBURG...AND FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PRETTY LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT PARTS OF THE OUTLOOK AREA THROUGH THE AFTERNOON. THOUGH SEVERE WEATHER APPEARS UNLIKELY...SOME OF THE STRONGER STORMS WILL PRODUCE SOME VERY HEAVY RAIN. IN FACT...LOCALLY 1 TO 3 INCHES OF RAIN IS POSSIBLE...AND IN A VERY SHORT AMOUNT OF TIME. SOME MINOR FLOODING MAY OCCUR WITHIN SMALL CREEKS AND STREAMS...AND IN LOW LYING AREAS. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>063-072>075-082>084-281200- ADAMS-BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HAMILTON- HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-PHELPS-POLK-SHERMAN-VALLEY- 1036 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY NORTH OF A LINE FROM YORK...TO CLAY CENTER...TO RED CLOUD...TO PHILLIPSBURG. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) SB/05
The Grand Island radar (KUEX), 75 km away, was scanning. The volume nearest the first event began at 16:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37432.